Florida, 2014Hail and Damaging Winds in Florida, June 10, 2014
June 10, 2014 · NWS MLB · 5 events in 3 counties and zones
Thunderstorms developed over the interior and produced locally damaging winds along with quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over the interior and produced locally damaging winds along with quarter sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 10, 1:55 PM EST, 45 minutes earlier.
Area forecast discussion, Jun 10, 1:55 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT TUE JUN 10 2014
.DISCUSSION...
WED-FRI...WHILE THE MS VALLEY MID LEVEL TROUGH SLOWLY FILLS AS IT
LIFTS PRIMARILY NE...IT WILL EASILY FLATTEN AND DISPLACE THE SERN
RIDGE AND ESTABLISH A DEEP LAYER SW FLOW ACROSS CENTRAL FL. THIS
SHOULD (FINALLY) GIVE THE FL EAST COAST COUNTIES INCREASING RAIN
CHANCES...WITH A LATER DEVELOPING AND SLOWER MOVING ATLC SEA BREEZE
BEING MET CLOSER TO THE EAST COAST BY THE WCSB...WHICH WILL MOVE
MORE RAPIDLY EWD ACROSS THE BREADTH OF THE PENINSULA. SUFFICIENT
MOISTURE WILL RESULT IN SCT DIURNAL SHRA/TS EACH AFTERNOON WITH
TEMPS GENERALLY IN THE L90S AND MINS IN THE L-M70S.
SAT-TUE..A WEAK H50 LOW UPSTREAM OVER THE LWR VS VALLEY WILL HAVE
NUDGED THE ERN CONUS TROUGH EWD AND OUT OF THE PICTURE BY FRI NIGHT.
THIS NEW FEATURE GRADUALLY DAMPEN OUT OVER THE SERN CONUS SAT-SUN
WHICH SHOULD ALLOW THE LOW LEVEL ATLC RIDGE AXIS TO DRIFT BACK NWD
ACROSS THE CTRL PENINSULA FOR DAYS 3-7. THIS COUPLED WITH WEAKENING
H50 FLOW SHOULD BEGIN TO SHIFT FOCUS/HIGHER CHCS FOR DIURNAL TS BACK
TO THE INTERIOR COUNTIES. NOSIG CHANGES TO THE EXTENDED POPS WITH
TEMPS IN THE U80S COAST TO L90S INLAND AND MINS IN THE 70S.
&&
.AVIATION...TS CLOSING IN ON THE INTERIOR...AND WILL LIKELY
NEED AMD WITHIN THE HOUR TO ADDRESS EARLIER ONSET FOR VCTS.
TEMPO GROUPS SEEM LIKELY FOR SFB/LEE...AND POSSIBLE LATER ON FOR
MCO-ISM.
&&
.MARINE...S-SW WINDS AROUND 10 KTS BECOMING SE NEAR THE COAST IN THE
LOCAL SEA BREEZE CIRC EACH AFTERNOON FROM WED-FRI.FLOW WILL BACK TO
S-SE STARTING NEXT MONDAY SEAS 1-2FT NEAR SHORE AD 2 OR 2-3FT WELL
OFFSHORE. WNAWAVE MODEL CONTINUES TO OUTPERFORM NWPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 92 71 90 / 20 60 30 50
MCO 73 92 72 92 / 20 60 20 50
MLB 74 92 73 91 / 20 50 30 50
VRB 73 92 73 90 / 20 50 30 50
LEE 74 92 73 92 / 20 60 20 50
SFB 74 93 73 93 / 20 60 20 50
ORL 76 93 74 92 / 20 60 20 50
FPR 71 91 72 90 / 20 50 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
FORECAST/AVIATION...CRISTALDI
RADAR/IMPACT WX....BLOTTMAN
Hazardous weather outlook, Jun 10, 10:03 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1103 AM EDT TUE JUN 10 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-102100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1103 AM EDT TUE JUN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A TROUGH AXIS OVER THE SOUTHEAST GULF OF MEXICO AND SOUTH FLORIDA
WILL LIFT NORTH TODAY BRINGING WITH IT DEEPER MOISTURE AND INCREASED
INSTABILITY. THIS FEATURE COMBINED WITH DAYTIME HEATING AND THE
DEVELOPMENT OF THE EAST COAST SEA BREEZE WILL CREATE A HIGHER
COVERAGE OF LIGHTNING STORMS FOR EAST CENTRAL FLORIDA THIS
AFTERNOON. STORMS WILL FIRST FORM EARLY THIS AFTERNOON ALONG THE
SPACE AND TREASURE COASTS AS THE SEA BREEZE DEVELOPS. STORM COVERAGE
WILL INCREASE DURING THE AFTERNOON AS THE BREEZE BOUNDARY PUSHES
INLAND THROUGH THE AFTERNOON. A FEW STRONG STORMS CAN BE EXPECTED
WITH GUSTY WINDS TO 50 MPH...LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING. IF THUNDER IS HEARD...MOVE INDOORS INTO A STURDY
STRUCTURE.
.MARINE THUNDERSTORM GUST IMPACT...
STRONGER STORMS MAINLY ACROSS THE INTERIOR THIS AFTERNOON MAY
PRODUCE STRONG GUSTY WINDS ON AREA LAKES. THROUGH MID AFTERNOON A
FEW STORMS MAY ALSO PUSH BACK TOWARD THE COAST AND INTRACOASTAL
WATERS.
.RIP CURRENT IMPACT...
LONG PERIOD OCEAN SWELLS WILL CONTRIBUTE TO A MODERATE RISK OF RIP
CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO ALWAYS SWIM
WITHIN SIGHT OF A LIFE GUARD AND DO NOT SWIM ALONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE EASTERN
STATES THROUGH THURSDAY WILL PRODUCE SOUTHWEST STEERING FLOW
ACROSS CENTRAL FLORIDA ALLOWING STORMS OVER THE INTERIOR TO MOVE
TOWARD THE EAST COAST WEDNESDAY AND THURSDAY. SOUTHEAST FLOW
DEVELOPING THIS WEEKEND SHOULD FOCUS HIGHER STORM COVERAGE ACROSS
INTERIOR SECTIONS SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACROSS THE INTERIOR ARE REQUESTED TO MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.
PB
Thunderstorm Wind, Volusia
- When
- June 10, 2:40 PM EST
- Where
- Volusia County, 1.56 mi SE of Cassadaga
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 28.952, -81.215
A large tree fell on top of two parked cars in the driveway of a home on Yorkshire Avenue in Deltona from winds estimated at 50 mph.
Thunderstorm Wind, Volusia
- When
- June 10, 2:44 PM EST
- Where
- Volusia County, Lake Helen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 28.980, -81.230
Several large trees were downed in the town of Lake Helen by winds estimated at 60 mph.
Hail, Lake
- When
- June 10, 3:00 PM EST
- Where
- Lake County, 0.69 mi N of Groveland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.560, -81.850
Public report of quarter sized hail, relayed by local media.
Thunderstorm Wind, Orange
- When
- June 10, 3:34 PM EST
- Where
- Orange County, 1.4 mi ESE of Azalea Park
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 28.540, -81.300
APRS network site CW057 reported a 51 knot wind gust out of the northeast.
Thunderstorm Wind, Lake
- When
- June 10, 3:55 PM EST
- Where
- Lake County, 1.84 mi NE of Tavares
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 28.820, -81.700
A thunderstorm with estimated wind gusts up to 55 mph produced minor damage in Tavares. Soffits damaged on two adjacent homes and metal porch roof blown in on another home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, June 10, 2014$395,000 · EF0 · 29 events
- Flash Flooding and Hail in West Virginia, June 10 to 13, 20141 injured · $286,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Damaging Winds in Virginia, June 10, 2014$65,000 · 55 kt wind · 7 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521940, 521928, 521934, 521933, 521935.